zbMATH — the first resource for mathematics

Construction of a local and global Lyapunov function for discrete dynamical systems using radial basis functions. (English) Zbl 1162.39006
The author investigates a method of determining the basin of attraction of an asymptotically stable fixed point \(\overline x\) of a discrete time autonomous dynamical system \(x_{n+1}=g(x_n)\) (where \(g\in C^\sigma(R^d,R^d)\), using Lyapunov functions constructed by approximating the solution \(V(x)\) of the equation \(V(g(x))-V(x)=-\|x-\overline x\|^2\). The author makes reference to P. Giesl [J. Difference Equ. Appl. 13, No. 6, 523–546 (2007; Zbl 1120.39018)] for a constructive existence theorem for a smooth solution \(U\) of the above difference equation.
However, he seems unaware of the result of St. Balint, E. Kaslik, A. M. Balint and A. Grigis [Adv. Difference Equ., Article ID23939 (2006; Zbl 1134.39013)] (and the references within) which addresses a similar problem. Considering the solution \(V(x)\) of the above difference equation and its Taylor polynomial like functions \(n(x)\), the function \(W(x)=\frac{V(x)}{n(x)}\) is constructed and its properties are given. Approximations of \(w(x)\) and \(W(x)\) are constructed, using radial basis functions, and local and global error estimates are provided. It is shown that the function \(v\) defined by \(v(x)=n(x)\cdot w(x)\) is a local and global Lyapunov function. Two examples confirming the effectiveness of proposed method are presented.

39A11 Stability of difference equations (MSC2000)
37B25 Stability of topological dynamical systems
37C25 Fixed points and periodic points of dynamical systems; fixed-point index theory, local dynamics
39A12 Discrete version of topics in analysis
Full Text: DOI
[1] Buhmann, M.D., Radial basis functions: theory and implementations, (2003), Cambridge University Press Cambridge · Zbl 1038.41001
[2] Camilli, F.; Grüne, L.; Wirth, F., A generalization of Zubov’s method to perturbed systems, SIAM J. control optim., 40, 2, 496-515, (2001) · Zbl 1006.93061
[3] P. Giesl, Construction of Global Lyapunov Functions Using Radial Basis Functions, Lecture Notes in Mathematics, vol. 1904, Springer, Berlin, 2007. · Zbl 1121.34001
[4] Giesl, P., On the determination of the basin of attraction of discrete dynamical systems, J. difference equ. appl., 13, 6, 523-546, (2007) · Zbl 1120.39018
[5] P. Giesl, Construction of a local and global Lyapunov function using radial basis functions, submitted for publication.
[6] Giesl, P.; Wendland, H., Meshless collocation: error estimates with application to dynamical systems, SIAM J. numer. anal., 45, 4, 1723-1741, (2007) · Zbl 1148.65090
[7] Grüne, L., An adaptive grid scheme for the discrete hamilton – jacobi – bellman equation, Numer. math., 75, 319-337, (1997) · Zbl 0880.65045
[8] Grüne, L.; Saint-Pierre, P., An invariance kernel representation of ISDS Lyapunov functions, Systems control lett., 55, 736-745, (2006) · Zbl 1100.93044
[9] Hafstein, S., A constructive converse Lyapunov theorem on exponential stability, Discrete contin. dyn. syst., 10, 3, 657-678, (2004) · Zbl 1070.93044
[10] Hahn, W., Über die anwendung der methode von Lyapunov auf differenzengleichungen, Math. ann., 136, 430-441, (1958) · Zbl 0083.07901
[11] Hahn, W., Stability of motion, (1967), Springer New York · Zbl 0189.38503
[12] Johansen, T., Computation of Lyapunov functions for smooth nonlinear systems using convex optimization, Automatica, 36, 1617-1626, (2000) · Zbl 0971.93069
[13] Julián, P.; Guivant, J.; Desages, A., A parametrization of piecewise linear Lyapunov functions via linear programming, Int. J. control, 72, 702-715, (1999) · Zbl 0963.93036
[14] M. Neugart, J. Tuinstra, Endogenous fluctuations in the demand for education, Social Science Research Center Berlin (WZB), Discussion Paper FS I 01-209, 2001.
[15] Neugart, M.; Tuinstra, J., Endogenous fluctuations in the demand for education, J. evol. econ., 13, 29-51, (2003)
[16] Sontag, E.D., Mathematical control theory, (1998), Springer Berlin · Zbl 0844.93012
[17] Vannelli, A.; Vidyasagar, M., Maximal Lyapunov functions and domains of attraction for autonomous nonlinear systems, Automatica, 21, 1, 69-80, (1985) · Zbl 0559.34052
[18] Wendland, H., Error estimates for interpolation by compactly supported radial basis functions of minimal degree, J. approx. theory, 93, 258-272, (1998) · Zbl 0904.41013
[19] Wendland, H., Scattered data approximation, Cambridge monographs on applied and computational mathematics, (2004), Cambridge University Press Cambridge
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.